Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 137, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 11, 2013, 9:00 PM MDT for Sheridan County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2013, 9:00 PM MDT (03:00 UTC)
- Expired
- Jun 11, 2013, 9:45 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 135 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1471 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
578
WUUS53 KLBF 120300
SVRLBF
NEC161-120345-
/O.NEW.KLBF.SV.W.0137.130612T0300Z-130612T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
900 PM MDT TUE JUN 11 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 945 PM MDT
* AT 857 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
PINE RIDGE...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GORDON...CLINTON...METCALF STATE WILDLIFE MANAGEMENT AREA...WHITE
CLAY...INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD...
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...MOUNT MARIA AND
HOOVER LAKE.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 98 AND 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4301 10209 4299 10208 4273 10208 4280 10279
4300 10280 4301 10279 4301 10275
TIME...MOT...LOC 0300Z 270DEG 24KT 4298 10271
HAIL...1.00IN
WIND...60MPH
$$
SPRINGER1 follow-up statement
932
WWUS53 KLBF 120323
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1023 PM CDT TUE JUN 11 2013
NEC161-120332-
/O.CAN.KLBF.SV.W.0137.000000T0000Z-130612T0345Z/
SHERIDAN NE-
923 PM MDT TUE JUN 11 2013
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 98 AND 111.
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF SHERIDAN
COUNTY. HOWEVER...HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4301 10209 4299 10208 4273 10208 4280 10279
4300 10280 4301 10279 4301 10275
TIME...MOT...LOC 0322Z 270DEG 24KT 4298 10251
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:50 PM MDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 11, 5:50 PM MDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 650 PM CDT TUE JUN 11 2013 .MESOSCALE DISCUSSION... ISSUED AT 647 PM CDT TUE JUN 11 2013 SURFACE ANALYSIS AT 21Z SHOWED A FRAGMENTED FRONT/BOUNDARY ACROSS NORTHEAST COLORADO AND SOUTHWEST NEBRASKA AND ACROSS EASTERN WYOMING INTO THE PANHANDLE OF NEBRASKA. RADARS SHOWED A BOUNDARY ACROSS NORTHERN NEBRASKA BETWEEN THEDFORD AND VALENTINE AND ANOTHER EAST OF CHEYENNE AND DENVER BUT WEST OF SCOTTSBLUFF AND STERLING. CONVECTIVE POTENTIAL IN THE LAPS DATA IS OVER 3000J/KG IN MUCH OF WESTERN AND NORTHERN NEBRASKA WITH 0-6KM BULK SHEAR 45-55KT. STORMS MOVING NORTHEASTWARD ALONG THE BOUNDARY IN NORTH CENTRAL NEBRASKA ARE MOVING INTO MOST HIGHEST CONVECTIVE ENERGY AREAS AND ALSO INTO HIGHER EFFECTIVE HELICITY. EXPLOSIVE INTENSIFICATION IS POSSIBLE ALONG THAT BAND OF CONVECTION. THE NETWORK PROFILER AT MERRIMAN SHOWS SOME VEERING WIND ABOVE 0.5KM AGL AND 0-6KM BULK SHEAR OF 60K. THIS IS BORNE OUT IN THE RADAR PROFILERS FROM RAPID CITY AND THEDFORD NEBRASKA. VISIBLE SATELLITE AND RADAR MOSAIC INDICATE SOME CONVECTIVE INITIATION OCCURRING OVER THE NEBRASKA PANHANDLE AND OVER THE WESTERN NEBRASKA SANDHILLS. && .SYNOPSIS... ISSUED AT 300 PM CDT TUE JUN 11 2013 H5 ANALYSIS THIS MORNING...AS A RIDGE EXTENDING FROM TEXAS...NORTH INTO THE EASTERN DAKOTAS. WEST OF THE RIDGE...A STRONG SHORTWAVE WAS LOCATED OVER NORTHERN NEVADA WITH A CLOSED LOW NOTED OFF THE COAST OF BRITISH COLUMBIA. WV IMAGERY AS OF 18Z HAS THE NRN NEVADA SHORTWAVE...ENTERING FAR SWRN WYOMING. LIGHTNING STRIKES AND CONVECTION HAS DEVELOPED ACROSS SWRN MT AND NWRN WYOMING IN ADVANCE OF THIS FEATURE. AT THE SURFACE A FRONTAL BOUNDARY EXTENDED FROM CENTRAL WYOMING...SE INTO NRN COLORADO...THEN EAST INTO SRN NEBRASKA. ALONG AND SOUTH OF THIS BOUNDARY...TEMPERATURES HAVE SURGED INTO THE UPPER 90S AND LOWER 100S. NORTH OF THE BOUNDARY...TEMPERATURES WERE IN 80S. DEEP EASTERLY FLOW WAS PRESENT NORTH OF THE FRONT AND HAS PUSHED DEW POINTS INTO THE UPPER 50S TO UPPER 60S THIS AFTERNOON...WITH THE HIGHEST DEW POINTS NOTED OVER NORTHERN NEBRASKA. AS OF 2 PM CDT DEW POINTS...RANGED FROM 63 AT PINE RIDGE...TO 68 AT ONEILL. && .SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY) ISSUED AT 300 PM CDT TUE JUN 11 2013 TONIGHT AND WEDNESDAY...MAIN FORECASTING CHALLENGE IS THUNDERSTORM CHANCES AND SEVERE POTENTIAL TONIGHT. TOWARD 00Z THIS EVENING...A DECENT SHORTWAVE WILL APPROACH THE PANHANDLE WITH TSRA INITIATION DURING THE 22Z TO 00Z TIME FRAME. THE HI RES RUC...AS WELL AS THE 12Z NAM SOLN...DEVELOPS ISOLD TSRAS IN THE NERN PANHANDLE...AND SWRN NEBRASKA AROUND 22Z THIS AFTERNOON. ACTIVITY IN THE SWRN CWA SHEARS OFF AND DISSIPATES QUICKLY BY 01Z. FURTHER NORTH...ACTIVITY IS EXPECTED TO PERSIST INTO THE EVENING HOURS...DUE TO A COMBINATION OF BETTER SUPPORT ALOFT AND DEEPER...RICHER BOUNDARY LAYER MOISTURE IN NORTHERN NEBRASKA...WHERE DEWPOINTS WILL REACH THE MID 60S TO AROUND 70 BY THIS EVENING. A TORNADO THREAT WILL EXIST INITIALLY IN THE NWRN CWA WITH DECENT DEEP LAYER SHEAR...LOWERED LCL HTS...AND THE PRESENCE OF A WEAK LOW LEVEL BOUNDARY. BASED ON THE LATEST HRRR AND 4KM WRF SOLNS...SHERIDAN...AND WESTERN CHERRY COUNTIES HAVE THE HIGHEST RISK OF SEEING A DISCRETE SUPERCELL...AND THUS THE HIGHEST TORNADO THREAT EARLY THIS EVENING. THE TORNADO THREAT WILL DECREASE BY MID EVENING AS A STRONG FAST MOVING MCS DEVELOPS OVER THE BLACK HILLS AND RACES EAST OVERNIGHT. THE THREAT FOR STRONG DAMAGING WINDS WILL BE HIGHEST ACROSS FAR NORTHERN NEBRASKA INTO THE OVERNIGHT AS THIS WILL BE ON THE SRN PERIPHERY OF THE MCS. AS THE MCS TRACKS INTO SRN MN/NRN IA OVERNIGHT TONIGHT...A COLD FRONT WILL DROP SOUTH INTO WESTERN AND NORTH CENTRAL NEBRASKA...WITH HIGH PRESSURE BUILDING INTO NERN NEBRASKA FOR WEDNESDAY. COOLER TEMPS AND PARTLY TO MOSTLY CLOUDY SKIES WILL PUSH INTO NERN AND CENTRAL PORTIONS OF THE FORECAST AREA WEDNESDAY WITH HIGHS RANGING FROM THE UPPER 70S TO MIDDLE 80S. ACROSS FAR SWRN NEBRASKA...HIGHS WILL TOP OUT NEAR 90. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 300 PM CDT TUE JUN 11 2013 MODELS HAVE COME INTO BETTER AGREEMENT IN MID AND LONG TERM FORECASTS. HEAT TO HANG AROUND WITH SUMMER BEGINNING EARLY. STRONG RIDGE OVER SOUTHERN INTO NORTHERN PLAINS WILL KEEP JET STREAM WELL NORTH. H5 SYSTEMS MOVING OUT OF THE GULF OF ALASKA WILL TRY TO FLATTEN RIDGE OVER NORTHERN PLAINS BUT MAIN ENERGY WILL BE PUSHED TO THE CANADIAN US BORDER WITH WEAKER WAVES MOVING UNDER THE RIDGE. WITH AFTERNOON HEATING AND INSTABILITY INCREASING LATE AFTERNOON THUNDERSTORMS FIRING ALONG THE FRONT RANGE AND MOVING EAST INTO WESTERN NEBRASKA IN A RING OF FIRE PATTERN. NAM HAS BEEN HANDLING HEAT FAR BETTER THAN OTHER MODELS AS OF LATE AND WILL LEAN TOWARDS NAM SOLUTIONS AS FAR AS HIGH TEMPERATURES. SURFACE HIGH PRESSURE BUILDING INTO WESTERN NEBRASKA WEDNESDAY EVENING. SOME CLEARING HAVE KEPT TEMPERATURES IN THE MID TO UPPER 50S WITH 15C 850MB TEMPERATURES OVER HEAD. WARM AIR ADVECTION OVER WESTERN NEBRASKA THROUGH THE DAY ON THURSDAY. UPSLOPE FLOW AND WAVE MOVING THROUGH HAVE RETAINED POPS. FRIDAY LOOKS TO WARM UP INTO THE 90S ONCE AGAIN WITH SOME WARMER TEMPERATURES OVER SOUTHWEST NEBRASKA NEAR IMPERIAL. 850MB TEMPS 30C AND GREATER ONCE AGAIN. THUNDERSTORMS TO LINGER INTO THE DAY ON FRIDAY WITH BOUNDARY LYING ACROSS FORECAST AREA. WARM TEMPERATURES AT 700MB INDICATIVE OF STRONG CAP AND POPS MAY HAVE TO BE REDUCED IN LATER FORECASTS. EVEN WITH COOLER TEMPERATURES SATURDAY BEHIND FRONT BOUNDARY CONTINUES TO LAY ACROSS FORECAST AREA AND STRONG MOISTURE ADVECTION HAVE RETAINED THUNDERSTORMS LATE AFTERNOON AND EVENING. THUNDERSTORMS IN THE FORECAST AGAIN ON SUNDAY AS SYSTEM DROPS OUT OF CANADA ACROSS MINNESOTA. BETTER CHANCES OVER EASTERN PORTIONS OF THE FORECAST AREA. NORMAL TEMPERATURES IN THE 80S THROUGH THE FIRST PART OF THE WORK WEEK WITH CHANCES FOR THUNDERSTORMS MAINLY && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 647 PM CDT TUE JUN 11 2013 SHOWERS AND THUNDERSTORMS ARE SLOW TO DEVELOP THIS AFTERNOON. HOWEVER...AT LEAST TWO SHORT RANGE SIMULATIONS SHOW A STORM SYSTEM DEVELOPING IN WESTERN NEBRASKA AND CROSSING THROUGH CENTRAL NEBRASKA AND INTO THE NORTHEAST THIS EVENING. THERE IS SOME AGREEMENT THAT THEY WILL PASS BETWEEN IML-LBF AND VTN-ANW. THE PROBABILITY OF THUNDER AT VTN IS SLIGHTLY HIGHER THAN AT LBF. THIS WILL BE REFLECTED IN THE TERMINAL FORECASTS FOR THOSE SITES. STRONG VARIABLE WIND AND HAIL CAN BE EXPECTED IN THE VICINITY OF THUNDERSTORMS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...SPRINGER SYNOPSIS...CLB SHORT TERM...CLB LONG TERM...POWER AVIATION...SPRINGER
Hazardous weather outlook, Jun 11, 2:29 PM MDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT TUE JUN 11 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-122030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 329 PM CDT TUE JUN 11 2013 /229 PM MDT TUE JUN 11 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS A LARGE PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE NORTH OF A LINE FROM GRANT TO WELLFLEET...TO ANSLEY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...NORTH OF A LINE FROM ANTIOCH TO EWING...THERE IS A THREAT FOR TORNADOES AS WELL. ACROSS FAR SOUTHWESTERN NEBRASKA...INCLUDING CHASE COUNTY...EXTREME FIRE DANGER IS POSSIBLE THROUGH MID EVENING DUE TO LOW RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FAIRLY ACTIVE PATTERN WILL CONTINUE INTO THE WEEKEND AND EARLY NEXT WEEK. SHOWERS AND THUNDERSTORMS ARE POSSIBLE DAILY WITH THE THREAT FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Special weather statement, Jun 11, 6:28 PM MDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 728 PM CDT TUE JUN 11 2013 NEZ022>024-035-036-120130- ARTHUR NE-GARDEN NE-GRANT NE-HOOKER NE-MCPHERSON NE- 628 PM MDT TUE JUN 11 2013 ...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...NORTHWESTERN MCPHERSON...SOUTHWESTERN HOOKER...SOUTHEASTERN GRANT AND EASTERN GARDEN COUNTIES UNTIL 730 PM MDT/830 PM CDT/... AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF ARTHUR...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ARTHUR... MCKEAG... VELMA... JENSEN LAKE... HAYTHORN LAKE... SAND PUDDIN LAKE... SPRING VALLEY LAKE... BUCKTAIL LAKE... GREEN LAKE... THREE MILE LAKE... PRATT LAKE... LENA... BUCKTAIL... CALORA... COGILL LAKE... FLATTS... DIAMOND BAR LAKE... SAND BEACH LAKE... SCHNICK LAKE... CARR LAKE... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 158 AND 165. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 115 AND 152. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 195. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
Special weather statement, Jun 11, 8:29 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 929 PM CDT TUE JUN 11 2013 NEZ004-120315- SHERIDAN NE- 829 PM MDT TUE JUN 11 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY UNTIL 915 PM MDT... AT 824 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF PINE RIDGE TO 32 MILES WEST OF HAY SPRINGS...AND MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS OF 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AT ITS CURRENT MOVEMENT...THIS LINE OF THUNDERSTORMS WILL MOVE INTO NORTHWEST SHERIDAN COUNTY AROUND 845 PM MDT. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HAY SPRINGS... WHITE CLAY... METCALF STATE WILDLIFE MANAGEMENT AREA... INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD... INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD... INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD... INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 82. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:38 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 67 min |
| Jun 11, 9:51 PM MDT | Severe Thunderstorm Warning | LBF | Loup | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.